Alert archive / Washington / Red Flag Warnings in 2011
Red Flag Warning 5, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 16, 2011, 1:41 PM PDT for Cowlitz County, Washington. It took effect at Aug 17, 2011, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2011, 1:41 PM PDT (20:41 UTC)
- In effect from
- Aug 17, 2011, 12:00 PM PDT
- Expired
- Aug 17, 2011, 8:16 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
County Cowlitz County, WA
The radar
The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 8.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023 WWUS86 KPDT 162041 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 141 PM PDT TUE AUG 16 2011 ...DRY AND WINDY ACROSS PORTIONS OF THE COLUMBIA BASIN AND THROUGH THE EASTERN COLUMBIA GORGE WEDNESDAY... .A DRY COLD FRONT WILL CROSS THE REGION WEDNESDAY AFTERNOON. THIS FRONT WILL BRING GUSTY WINDS IN THE AFTERNOON INTO THE EVENING. HUMIDITY WILL ALSO REMAIN LOW AS LITTLE MOISTURE FROM WEST OF THE CASCADES WILL REACH THE LOWER COLUMBIA BASIN. ORZ609-631-WAZ609-631-171145- /O.UPG.KPDT.FW.A.0004.110817T1900Z-110818T0400Z/ /O.NEW.KPDT.FW.W.0005.110817T1900Z-110818T0400Z/ EAST SLOPES OF NORTH OREGON CASCADES-COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- 141 PM PDT TUE AUG 16 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609... OR631...WA609 AND WA631... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 609 EAST SLOPES OF NORTH OREGON CASCADES AND FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 609 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES AND FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON. * TIMING...PEAK WINDS WILL OCCUR IN THE LATE AFTERNOON AND EARLY EVENING AS HUMIDITY VALUES ARE AT THEIR LOWEST. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...THE COMBINATION OF WINDS, LOW HUMIDITY, AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAZ675-171145- /O.UPG.KPDT.FW.A.0004.110817T2200Z-110818T0600Z/ /O.NEW.KPDT.FW.W.0005.110817T2200Z-110818T0600Z/ EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 141 PM PDT TUE AUG 16 2011 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 11 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE WA675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 3 PM TO 11 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...PEAK WINDS WILL OCCUR IN THE LATE AFTERNOON AND EVENING AS HUMIDITY VALUES ARE AT THEIR LOWEST. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...THE COMBINATION OF WINDS, LOW HUMIDITY, AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
3 follow-up statements
305 WWUS86 KPDT 171148 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 448 AM PDT WED AUG 17 2011 ...DRY AND WINDY ACROSS PORTIONS OF THE COLUMBIA BASIN AND THROUGH THE EASTERN COLUMBIA GORGE TODAY... .A DRY COLD FRONT WILL CROSS THE REGION THIS AFTERNOON. THIS FRONT WILL BRING GUSTY WINDS IN THE AFTERNOON INTO THE EVENING. HUMIDITY WILL ALSO REMAIN LOW AS LITTLE MOISTURE FROM WEST OF THE CASCADES WILL REACH THE LOWER COLUMBIA BASIN. ORZ609-631-WAZ609-631-172000- /O.CON.KPDT.FW.W.0005.110817T1900Z-110818T0400Z/ EAST SLOPES OF NORTH OREGON CASCADES-COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- 448 AM PDT WED AUG 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609...OR631...WA609 AND WA631... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 609 EAST SLOPES OF NORTH OREGON CASCADES AND FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 609 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES AND FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON. * TIMING...PEAK WINDS WILL OCCUR IN THE LATE AFTERNOON AND EARLY EVENING AS HUMIDITY VALUES ARE AT THEIR LOWEST. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAZ675-172000- /O.CON.KPDT.FW.W.0005.110817T2200Z-110818T0600Z/ EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 448 AM PDT WED AUG 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE WA675... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...PEAK WINDS WILL OCCUR IN THE LATE AFTERNOON AND EVENING AS HUMIDITY VALUES ARE AT THEIR LOWEST. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
708 WWUS86 KPDT 171914 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1214 PM PDT WED AUG 17 2011 ...DRY AND WINDY ACROSS PORTIONS OF THE COLUMBIA BASIN AND THROUGH THE EASTERN COLUMBIA GORGE TODAY... .A DRY COLD FRONT WILL CROSS THE REGION THIS AFTERNOON. THIS FRONT WILL BRING GUSTY WINDS INTO THE EVENING. HUMIDITY WILL ALSO REMAIN LOW AS LITTLE MOISTURE FROM WEST OF THE CASCADES WILL REACH THE LOWER COLUMBIA BASIN. ORZ610-180400- /O.EXA.KPDT.FW.W.0005.000000T0000Z-110818T0400Z/ EAST SLOPES OF CENTRAL OREGON CASCADES- 1214 PM PDT WED AUG 17 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE OR610... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES. * TIMING...WINDS WILL CONTINUE TO INCREASE TODAY AS RELATIVE HUMIDITY VALUES DECREASE. WINDS WILL REACH THEIR PEAK DURING THE LATE AFTERNOON. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ609-631-WAZ609-631-180400- /O.CON.KPDT.FW.W.0005.000000T0000Z-110818T0400Z/ EAST SLOPES OF NORTH OREGON CASCADES-COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- 1214 PM PDT WED AUG 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609...OR631...WA609 AND WA631... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 609 EAST SLOPES OF NORTH OREGON CASCADES AND FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 609 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES AND FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON. * TIMING...PEAK WINDS WILL OCCUR IN THE LATE AFTERNOON AND EARLY EVENING AS HUMIDITY VALUES ARE AT THEIR LOWEST. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAZ675-180400- /O.CON.KPDT.FW.W.0005.110817T2200Z-110818T0600Z/ EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 1214 PM PDT WED AUG 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE WA675... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN WASHINGTON...FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...PEAK WINDS WILL OCCUR IN THE LATE AFTERNOON AND EVENING AS HUMIDITY VALUES ARE AT THEIR LOWEST. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
323 WWUS86 KPDT 180316 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 816 PM PDT WED AUG 17 2011 WAZ675-180430- /O.CAN.KPDT.FW.W.0005.000000T0000Z-110818T0600Z/ EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 816 PM PDT WED AUG 17 2011 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE WA675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED FLAG WARNING. THE RELATIVE HUMIDITY HAD RECOVERED AND THE BREEZY WINDS HAD DECREASED ACROSS THE AREA. THUS THE THREAT FOR RED FLAG CONDITIONS HAD DIMINISHED. $$ ORZ609-610-631-WAZ609-631-180430- /O.CAN.KPDT.FW.W.0005.000000T0000Z-110818T0400Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- 816 PM PDT WED AUG 17 2011 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609...OR631...WA609 AND WA631... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED FLAG WARNING. THE RELATIVE HUMIDITY HAD RECOVERED AND THE BREEZY WINDS HAD DECREASED ACROSS THE AREA. THUS THE THREAT FOR RED FLAG CONDITIONS HAD DIMINISHED. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 16, 9:55 AM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 16, 9:55 AM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
955 AM PDT TUE AUG 16 2011
UPDATED FOR AVIATION DISCUSSION
.UPDATE...TEMPERATURES WILL RETURN BACK TOWARD NORMAL TODAY AFTER
CLEAR AND COOL CONDITIONS LAST NIGHT. NO MAJOR CHANGES FOR TODAY
WITH ONLY A FEW MINOR TEMPERATURE AND SKY UPDATES. AN EARLY LOOK
AT 12Z MODELS THIS MORNING SHOW WIND POTENTIAL HAVING INCREASED A
BIT FURTHER ACROSS EASTERN PARTS OF THE BASIN TOMORROW. STRONGEST
WINDS, HOWEVER, CONTINUE TO BE INDICATED FOR THE GORGE AND
WESTERN BASIN ALONG WITH THE KITTITAS VALLEY AND HANFORD AREAS.
THE FIRE WEATHER WATCH COVERING WINDS AND LOW HUMIDITY CONTINUES
TO BE IN EFFECT FOR TOMORROW AFTERNOON AND EVENING. /JBONK
&&
.AVIATION...18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT
24 HOURS. SKIES WILL GENERALLY BE CLEAR, THOUGH A FEW CUMULUS CLOUDS
MAY DEVELOP NEAR KRDM AND KBDN THIS AFTERNOON. SOME ALTOCUMULUS
CLOUDS MAY DRIFT OVER KALW AND KPDT LATE IN THE PERIOD. SUSTAINED
WINDS WILL RUN BETWEEN 5 AND 10 KTS. WEBER
&&
.FIRE WEATHER...A COLD FRONT MOVING THROUGH THE REGION WEDNESDAY
AFTERNOON WILL BRING AN INCREASE IN WEST WINDS. SOME LOCATIONS IN
THE COLUMBIA BASIN COULD SEE 10-20MPH WITH GUSTS TO 30 MPH. DEW
POINTS WILL REMAIN LOW AND RESULT IN HUMIDITY VALUES OF 14-22
PERCENT IN THE LATE AFTERNOON AND EARLY EVENING. A FIRE WEATHER
WATCH IS IN EFFECT. 94
&&
.PREV DISCUSSION... /ISSUED 429 AM PDT TUE AUG 16 2011/
SHORT TERM...TODAY THROUGH THURSDAY...A PROGRESSIVE WESTERLY FLOW
ALOFT WILL PERSIST OVER BRITISH COLUMBIA AND THE PACIFIC NORTHWEST
WHICH STEERS PACIFIC STORMS ACROSS WESTERN CANADA THROUGH THURSDAY.
AS SUCH THE INTERIOR PACIFIC NORTHWEST REMAINS IN WESTERLY DOWNSLOPE
WINDS ALOFT PRODUCING SUBSIDENCE AND STABLE CONDITIONS YIELDING
QUIET WEATHER AND MOSTLY CLEAR SKIES WITH NO CHANCE OF PRECIPITATION
THROUGH THURSDAY.
A MID/UPPER LEVEL SHORT WAVE MOVES ACROSS THE REGION ON WEDNESDAY.
THIS SYSTEM WILL INCREASE PRESSURE GRADIENTS DURING THE DAY AND INTO
THE EVENING ON WEDNESDAY FOR BREEZY WIND CONDITIONS IN THE
AFTERNOON AND EVENING. POLAN
LONG TERM...THURSDAY NIGHT THROUGH MONDAY...A WEAK UPPER LEVEL
TROUGH LOOKS TO LINGER OVER THE REGION THURSDAY NIGHT THROUGH EARLY
SATURDAY. AS A RESULT THE PACIFIC NORTHWEST WILL BE UNDER A
GENERALLY DRY WEST TO NORTHWEST FLOW INTO SATURDAY MORNING. SKIES
WILL BE FAIR WITH A FEW AFTERNOON CUMULUS CLOUDS OVER THE MOUNTAINS.
TEMPERATURES SHOULD BE NEAR SEASONAL VALUES. UNCERTAINTY INCREASES
FOR THE PERIOD SATURDAY AFTERNOON THROUGH MONDAY. AT THIS TIME THE
STRENGTH OF THE UPPER RIDGE AND THE TRAJECTORY OF A WAVE RIDING OVER
THE TOP OF THE RIDGE DIFFERS FROM MODEL TO MODEL AND RUN TO RUN.
THUS WILL CONTINUE CURRENT DRY FORECAST WHILE SPLITTING THE
DIFFERENCE ON WARMTH OF THE AFTERNOON HIGH TEMPS. 90
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 86 54 89 55 / 0 0 0 0
ALW 85 57 88 59 / 0 0 0 0
PSC 86 51 90 54 / 0 0 0 0
YKM 85 52 88 55 / 0 0 0 0
HRI 86 50 91 55 / 0 0 0 0
ELN 83 48 85 54 / 0 0 0 0
RDM 86 46 88 45 / 0 0 0 0
LGD 84 44 87 51 / 0 0 0 0
GCD 86 49 87 52 / 0 0 0 0
DLS 87 51 87 57 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING ORZ041-042-044-503-507-508.
WA...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING WAZ024-029.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING WAZ026>028-521.
&&
THREAT INDEX
TODAY : GREEN
WEDNESDAY : GREEN
THURSDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
87/94/89Hazardous weather outlook, Aug 16, 7:40 AM PDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
740 AM PDT TUE AUG 16 2011
REFINED AREA OF CONCERN FOR WEDNESDAY
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
171430-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
740 AM PDT TUE AUG 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A PROGRESSIVE WESTERLY FLOW ALOFT OVER WESTERN CANADA AND THE
PACIFIC NORTHWEST WILL STEER A PACIFIC STORM ACROSS BRITISH
COLUMBIA THROUGH TONIGHT. AS SUCH THE INTERIOR PACIFIC NORTHWEST
REMAINS IN WESTERLY DOWNSLOPE WINDS ALOFT PRODUCING SUBSIDENCE AND
STABLE CONDITIONS YIELDING QUIET WEATHER AND MOSTLY CLEAR SKIES WITH
NO CHANCE OF PRECIPITATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FIRE WEATHER WATCH WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
A WEAK BUT VERY DRY COLD FRONT ACROSS THE REGION ON WEDNESDAY. THIS
FRONT WILL PRODUCE BREEZY TO LOCALLY WINDY CONDITIONS WEDNESDAY
AFTERNOON AND EVENING ACROSS PORTIONS OF THE LOWER COLUMBIA BASIN
AND SURROUNDING AREAS. PRIMARY AREAS OF CONCERN ARE SOUTH OF THE
HORSE HEAVEN HILLS AND WEST OF BOARDMAN ALONG WITH AREAS NORTH AND
EAST OF INTERSTATE 82 ACROSS YAKIMA, KITTITAS, AND BENTON
COUNTIES. ADDITIONALLY, RELATIVE HUMIDITY WILL BE VERY LOW DURING
THE FRONTAL PASSAGE. AS SUCH, A FIRE WEATHER WATCH IS IN EFFECT
FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR THE AREAS LISTED ABOVE. FOR DETAILS
REFER TO NWS PRODUCT PDXRFWPDT (WMO HEADER WWUS86 KPDT).
OTHERWISE...A DRY FORECAST IS IN STORE FOR WEDNESDAY THROUGH MONDAY.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE SEASONAL NORMALS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Red Flag Warnings in Washington, 2011Red Flag Warnings in Oregon, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.